Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 12, 2014, 5:21 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 5:21 PM MST (00:21 UTC)
- Expired
- Aug 12, 2014, 6:15 PM MST
- In force
- 54 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 33 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 5:50 PM MST | TSTM WND DMG | 1 Sse Arizona State Uni, AZ | DOWNED 25-FOOT TALL 1 1 2 FOOT DIAMETER TREE AT INTERSECTION OF RURAL AND BROADWAY.. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.4 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416 WUUS55 KPSR 130021 SVRPSR AZC013-021-130115- /O.NEW.KPSR.SV.W.0047.140813T0021Z-140813T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 521 PM MST TUE AUG 12 2014 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...GLENDALE...EAST MESA...AHWATUKEE... YOUNGTOWN...TOLLESON...TEMPE...SUN LAKES...SUN CITY...SCOTTSDALE... PHOENIX...PEORIA...PARADISE VALLEY...MESA...LAVEEN...GILBERT... FOUNTAIN HILLS...CHANDLER... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...GOLDFIELD...GOLD CANYON VILLAGE... APACHE JUNCTION... * UNTIL 615 PM MST * AT 511 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOWNTOWN SCOTTSDALE...OR NEAR PARADISE VALLEY...AND MOVING NORTHWEST AT 15 MPH. ANOTHER STORM IS FORMING NEAR SOUTH MOUNTAIN. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH MOUNTAIN PARK...CAMELBACK MOUNTAIN...SKY HARBOR AIRPORT... SCOTTSDALE AIRPORT...SOUTH PHOENIX...DOWNTOWN PHOENIX...PIESTEWA PEAK PARK...ARIZONA STATE FAIRGROUNDS...DESERT RIDGE MARKETPLACE... NORTH MOUNTAIN PARK...METRO CENTER...DEER VALLEY AIRPORT...GLENDALE SPORTS COMPLEX...CAMELBACK RANCH...ARROWHEAD MALL...DOWNTOWN GLENDALE...DOWNTOWN PEORIA AND LITCHFIELD PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. && LAT...LON 3346 11238 3381 11220 3353 11125 3298 11162 TIME...MOT...LOC 0021Z 120DEG 14KT 3350 11195 $$ WATERS
1 follow-up statement
215 WWUS55 KPSR 130058 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 558 PM MST TUE AUG 12 2014 AZC013-021-130115- /O.CON.KPSR.SV.W.0047.000000T0000Z-140813T0115Z/ PINAL AZ-MARICOPA AZ- 558 PM MST TUE AUG 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR CENTRAL MARICOPA AND NORTH CENTRAL PINAL COUNTIES... AT 549 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM. THIS STORM WAS LOCATED NEAR PHOENIX...MOVING NORTHWEST AT 15 MPH. STRONGEST ACTIVITY IS IN THE VICINITY OF SOUTH PHOENIX AND AREAS NEAR SOUTH MOUNTAIN. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO METRO CENTER...DEER VALLEY AIRPORT...GLENDALE...TOLLESON...GLENDALE SPORTS COMPLEX...CAMELBACK RANCH...ARROWHEAD MALL...DOWNTOWN GLENDALE... DOWNTOWN PEORIA...YOUNGTOWN...SUN CITY...PEORIA AND LITCHFIELD PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3346 11238 3381 11220 3353 11125 3298 11162 TIME...MOT...LOC 0058Z 120DEG 14KT 3357 11210 $$ WATERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:15 PM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 12, 2:15 PM MST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 215 PM MST TUE AUG 12 2014 ...POTENTIAL FOR LOCALIZED FLASH FLOODING THROUGH TONIGHT ACROSS MUCH OF THE AREA... .SYNOPSIS... COPIOUS AMOUNTS OF MOISTURE AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL SUPPORT SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH WEDNESDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED AREAS OF FLOODING. WITH THE MOIST CONDITIONS...TEMPERATURES WILL REMAIN BELOW NORMAL THE NEXT FEW DAYS. A DRYING AND WARMING TREND IS EXPECTED LATE IN THE WEEK AS HIGH PRESSURE BECOMES REESTABLISHED TO THE SOUTH. && .DISCUSSION... THE PRIMARY INVERTED TROUGH/VORTICITY CENTER WAS PROPAGATING NORTH INTO FAR SOUTHERN ARIZONA WEST OF TUCSON...WHILE A LEADING CONVECTIVELY GENERATED VORTICITY MAX/GRAVITY WAVE WAS SUPPORTING INTENSIFYING CONVECTION THROUGH MUCH OF SOUTHEAST CALIFORNIA. INTERSPERSED WITH THESE FEATURES WERE AT LEAST ONE ADDITIONAL MESOSCALE VORTICITY CENTER OVER SWRN ARIZONA...WHICH COULD ALSO AID IN LOCALIZED CONVERGENCE AND LIFT. 12Z KPSR AND KTWC SOUNDINGS DEPICTED DEEP SELY MOIST FLOW THROUGH THE LOWER AND MIDDLE TROPOSPHERE CHARACTERIZED BY PWATS 1.75 INCHES AND LOW LEVEL MIXING RATION 11-12 G/KG (NEAR 2 STANDARD DEVIATIONS ABOVE AVERAGE). OBJECTIVE ANALYSIS SUGGESTS PWATS IN EXCESS OF 2 INCHES ADVECTING NORTH INTO THE CWA...WHILE DIFLUENCE ALOFT AND FORCED ASCENT HAVE INCREASED ACROSS THE REGION. WHILE LAPSE RATES ARE NOT PARTICULARLY STEEP...TALL SKINNY CAPE PROFILES WITH THICK MOISTURE WILL SUPPORT LOCALLY HEAVY RAIN PRODUCING CELLS (AND POTENTIALLY A COUPLE MOISTURE LOADED UPDRAFT/DOWNBURST CELLS). WILL CONTINUE FLASH FLOOD WATCH BASED MOSTLY ON PRECIP RATE EXPECTATION OVER POPULATION CENTERS AS CELL PROPAGATION MAY PRECLUDE A WIDESPREAD FLOOD THREAT...ALTHOUGH A FEW TRAINING CELLS ORIENTED IN A SE-NW FASHION PARALLEL TO THE MEAN ATMOSPHERIC STEERING FLOW MAY BE OF CONCERN THIS AFTERNOON AND EVENING. VERY DIFFICULT TO ASCERTAIN ANY PARTICULAR MODEL PERFORMING BETTER THAN ANY OTHER AS SOME ASPECTS OF THE CURRENT RADAR ARE COVERED BY SOME MODELS...BUT NOT BY OTHERS. CONCEPTUALLY...GIVEN THE FAVORABLE DEEP SELY FLOW...PWATS ABOVE 2 INCHES...AND BROAD SCALE ASCENT HAVE KEPT POPS SUBSTANTIALLY HIGH (GENERALLY IN THE 40-80 PERCENT RANGE). HAVE ATTEMPTED TO UTILIZE HI-RES STORM SCALE ENSEMBLE NEIGHBORHOOD PROBABILITIES COMBINED WITH NUMERICAL STATISTICAL GUIDANCE TO HIGHLIGHT THE MOST FAVORABLE TIMES AND LOCATIONS FOR PRECIPITATION. WOULD EXPECT MORE BREAKS IN CONVECTION AND WEAK SUBSIDENCE TO ADVECT INTO THE FORECAST AREA FROM SONORA LATE TONIGHT BEHIND THE PREDOMINANT VORTICITY MAX...ALTHOUGH GIVEN THE NEARLY SATURATED ATMOSPHERE...PERIODIC SHOWERS MAY STILL LINGER. THE AFOREMENTIONED VORT MAX WILL ACCELERATE SOMEWHAT WEDNESDAY AS IT LIFTS NORTHEASTWARD INTO NORTHERN ARIZONA. BELOW NORMAL TEMPERATURES ARE A GOOD BET GIVEN THE DEEP MOISTURE AND RESIDUAL RAIN-COOLED AIR. A MOIST SOUTHWESTERLY FLOW SUGGESTS THE POSSIBILITY OF BACK-BUILDING CELLS INTO THE LOWER DESERTS...THOUGH LARGE SCALE DYNAMICS WOULD GENERALLY SUPPORT MORE SINKING MOTION. HAVE TEMPERED BACK POPS SLIGHTLY ON WEDNESDAY THINKING SHOWER COVERAGE WILL BE MORE LIMITED....BUT CANNOT DISCOUNT A FEW ROGUE SHOWERS JUST ABOUT ANYWHERE DURING THE DAYLIGHT HOURS. A DRIER SOUTHWESTERLY FLOW WILL DEVELOP IN THE WAKE OF THE LOW PRESSURE SYSTEM BY THURSDAY...WHICH WILL CONFINE THUNDERSTORMS MAINLY TO THE HIGHER TERRAIN OF NORTHERN AND EASTERN AZ. A WARMING AND DRYING TREND IS ALSO EXPECTED LATE IN THE WEEK AND INTO EARLY NEXT WEEK AS THE MONSOON HIGH DRIFTS SOUTHWARD...GIVING WAY TO MORE OF A WESTERLY FLOW. GIVEN FAIRLY GOOD MODEL AGREEMENT...HAVE DECREASED POPS EVEN FURTHER FOR FRIDAY AND THROUGH THE UPCOMING WEEKEND. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SE ARIZONA THROUGH NOON AND THEN MOVE INTO THE PHOENIX AREA AFFECTING TERMINALS SOMETIME FROM LATE AFTERNOON THROUGH THE EVENING. WILL LIKELY ADD IN A TEMPO OR PREDOMINANT GROUP FOR THUNDERSTORMS ONCE WE HAVE A BETTER TIMEFRAME OF STORMS MOVING THROUGH THE AREA. HAVE FAIRLY HIGH CONFIDENCE IN AT LEAST BRIEF TIME...LESS THAN AN HOUR MOST LIKELY...OF MVFR CIGS/VSBYS DUE TO SHOWERS AND STORMS MOVING THROUGH THE METRO AREA. EXPECTING A BREAK IN THE RAIN FROM AROUND MID EVENING THROUGH MUCH OF THE OVERNIGHT...BUT CIGS AROUND 6-8K FEET SHOULD PERSIST. ANOTHER ROUND OF SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO IS EXPECTED AGAIN DURING THE DAYTIME WEDNESDAY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH A FAIRLY GOOD CHANCE OF AFFECTING BOTH KIPL AND KBLH AT LEAST FOR A BRIEF TIME. CHANCES FOR STORMS WILL DIMINISH BY EARLY EVENING WITH LINGERING CIGS AROUND 8K LIKELY LASTING JUST PAST MIDNIGHT. GRADUAL CLEARING IS EXPECTED BY SUNRISE WEDNESDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... MUCH DRIER AIR WILL HAVE FILTERED INTO THE DISTRICT FRIDAY...WITH MORE PREVALENT CLEAR SKIES AND LOWER HUMIDITIES OVER THE WEEKEND. THE BEST CHANCES FOR RAINFALL FRIDAY WILL BE OVER HIGHER TERRAIN OF GILA COUNTY AS SOME RESIDUAL MOISTURE LINGERS. WITH NEAR AVERAGE TEMPERATURES...AFTERNOON RELATIVE HUMIDITY VALUES FALLING INTO A 15-35 PERCENT RANGE FRIDAY WILL DRY TOWARDS A 10-25 PERCENT RANGE BY THE WEEKEND. OVERNIGHT RECOVERY WILL BE GOOD TO EXCELLENT. OUTSIDE OF ANY GUSTY THUNDERSTORM WINDS FRIDAY...TYPICAL LIGHT SUMMER WINDS WILL PREVAIL. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING AZZ020>028. CA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING CAZ030>033. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MO/HIRSCH AVIATION....KUHLMAN FIRE WEATHER...MO
Hazardous weather outlook, Aug 12, 3:31 AM MST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 331 AM MST TUE AUG 12 2014 AZZ020>028-CAZ031>033-131230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 331 AM MST TUE AUG 12 2014 /331 AM PDT TUE AUG 12 2014/ ...FLASH FLOOD WATCH IN EFFECT FROM NOON MST /NOON PDT/ TODAY THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AND TONIGHT ACROSS THE REGION. SOME STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL LEAD TO FLOODING OF URBAN AREAS AND NORMALLY- DRY WASHES. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH WEDNESDAY MORNING. A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR FLOODING WILL PERSIST AT LEAST THROUGH WEDNESDAY MORNING. DRIER CONDITIONS ARE ANTICIPATED BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 12, 4:13 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
413 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 5 ENE PHOENIX MESA GATE 33.34N 111.59W
08/12/2014 M0.50 INCH MARICOPA AZ TRAINED SPOTTER
MEASURED IN 20 MINUTES.
&&
EVENT NUMBER PSR1400184
PSRSpecial weather statement, Aug 12, 4:26 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST TUE AUG 12 2014
AZZ024-028-130015-
GILA AZ-PINAL AZ-MARICOPA AZ-
426 PM MST TUE AUG 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 515 PM MST
AT 416 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF SUPERIOR...MOVING WEST AT 25
MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
QUEEN VALLEY...
FLORENCE JUNCTION...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3324 11094 3324 11095 3295 11138 3305 11146
3351 11128 3331 11087
TIME...MOT...LOC 2326Z 111DEG 23KT 3324 11115
WATERSLocal storm report, Aug 12, 4:43 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
443 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM FLASH FLOOD 4 NNW GILBERT 33.38N 111.79W
08/12/2014 MARICOPA AZ TRAINED SPOTTER
SPOTTER AT BASELINE AND GILBERT REPORTING NEAR ZERO
VISIBILITY IN VERY HEAVY RAIN WITH STREET FLOODING AND
PEA SIZE HAIL.
0439 PM HAIL 4 NNW GILBERT 33.38N 111.79W
08/12/2014 E0.25 INCH MARICOPA AZ TRAINED SPOTTER
SPOTTER AT BASELINE AND GILBERT REPORTING NEAR ZERO
VISIBILITY IN VERY HEAVY RAIN WITH STREET FLOODING AND
PEA SIZE HAIL.
&&
EVENT NUMBER PSR1400185
EVENT NUMBER PSR1400186
WATERSSpecial weather statement, Aug 12, 4:57 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 457 PM MST TUE AUG 12 2014 AZZ023-130045- MARICOPA AZ- 457 PM MST TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 545 PM MST AT 449 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DOWNTOWN MESA...MOVING NORTHWEST AT 15 MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... MESA RIVERVIEW MALL... TEMPE MARKETPLACE... SALT RIVER INDIAN COMMUNITY AND TEMPE... ARIZONA STATE UNIVERSITY AND ARIZONA MILLS MALL... DOWNTOWN SCOTTSDALE AND PAPAGO PARK... CAMELBACK MOUNTAIN... PARADISE VALLEY AND SKY HARBOR AIRPORT... PARADISE VALLEY... PIESTEWA PEAK PARK AND PHOENIX... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3347 11221 3368 11205 3345 11168 3330 11180 TIME...MOT...LOC 2357Z 122DEG 13KT 3342 11183 WATERS
Local storm report, Aug 12, 5:06 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
506 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 2 E GILBERT 33.34N 111.74W
08/12/2014 MARICOPA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS DOWNED TREES NEAR INTERSECTION
OF WARNER AND GREEENFIELD.
&&
EVENT NUMBER PSR1400187
MPLocal storm report, Aug 12, 5:15 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
515 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD 1 SW QUEEN VALLEY 33.29N 111.30W
08/12/2014 PINAL AZ TRAINED SPOTTER
SPOTTER REPORTS VERY HEAVY RAIN. QUEEN CREEK IS RUNNING
IN QUEEN VALLEY.
&&
EVENT NUMBER PSR1400188
MPThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:14 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 12, 5:36 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 114 min |
| Aug 12, 5:45 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 2 hr |
| Aug 12, 6:14 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 12, 6:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 35 min |
| Aug 12, 7:41 PM MST | Areal Flood Warning | PSR | Maricopa | 3 hr |
| Aug 12, 8:08 PM MST | Areal Flood Advisory | PSR | Maricopa | 112 min |
| Aug 12, 10:03 PM MST | Areal Flood Advisory | PSR | Maricopa | 117 min |
| Aug 12, 10:36 PM MST | Areal Flood Warning | PSR | Maricopa | 3 hr |
| Aug 12, 11:48 PM MST | Areal Flood Advisory | PSR | La Paz | 117 min |
| Aug 13, 1:34 AM MST | Areal Flood Warning | PSR | Maricopa | 3 hr |
| Aug 13, 1:58 AM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 13, 3:31 AM MST | Areal Flood Advisory | PSR | Maricopa | 119 min |
| Aug 13, 5:38 AM MST | Areal Flood Advisory | PSR | Maricopa | 112 min |
| Aug 13, 2:29 PM MST | Special Weather Statement | PSR | 46 min | |
| Aug 13, 3:32 PM MST | Special Weather Statement | PSR | Gila | 58 min |
| Aug 13, 4:04 PM MST | Areal Flood Advisory | PSR | Gila | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.